T Nation

Working Through Injection Site Pain


After my first time ever pinning my delts, must say, they are very sore and swollen.

Any tips on prepping the muscle before a workout to increase ROM and help with the pain? My right delt was last monday and its just about completely healed. Left delt was thursday and is still pretty swollen n painful

Each one received 1cc of test Cyp btw


Unfortunately, I don't know how to help with your current need as I don't know a method for improving workouts with an existing problematic injection.

For the sake of avoiding or minimizing recurrences though, the contributing factors are, in no particular order:

Injection size over 1 mL (not a factor with what happened here)
Injection rate faster than 30 seconds per mL
Preparations with too much benzyl alcohol or at a concentration that can't be achieved except with the benzyl alcohol
Suitability of the particular site

A good injection should be virtually imperceptible afterwards.


Thanks for the info. Im using 200 mg/ml of test Cyp. I suppose alcohol could be the issue, how much does the "virgin muscle" play into this? Im a first timer and all these are very first injections. (Im on week 3 of my first cycle, have pinned each glute and each delt)


Ive been injecting 3ml into each delt, my delts are not that big, they do hurt the day of the injection but the next day they are fine. Could this mean I am not going intra-muscular? Or should I not be worrying? The 3ml consists of 1.5ml tren .5ml test 1 ml masteron prop.
Sorry for thread hijack.


No, for sure if you were using a needle too short for IM, 3 mL would be painful and I think the injection would be visually obvious.

Most users inject their preparations far more rapidly than any rate that the oil can seep between the muscle fibers: it's not as if there's some big conduit to carry the oil away that happens to be right at where one is injecting. So when injecting rapidly, I expect that a cavity is forced open in the muscle. As a result, some pain is common. Going to a slower injection speed reduces or eliminates this problem. It is much easier to achieve that with an insulin syringe and injecting only 1 mL at a time.

The moderate degree of injection site pain you are having is typical for injecting 3 mL at a time at typical speeds. Any number of users have been doing this for any number of years: I'm not saying it's an awful way to go, just that if wondering about injection site pain, the above are the causes or at least the most common ones.


Bill, I have two questions.
I do every day injects, and was only doing to delts. However it seems they like it as much so it's almost like the muscle is getting over saturated with the oil and forming a hard mass which dissipates in a couple days if I leave it be. Is this possible? I'm using sus250, .5cc once a day.

Second question, I have since switched to quads (vastus lateralis) injection if I'm correct. But being a virgin muscle my tighs are real tight and there is moderate pain. Could this promote a muscle tear if I was to train that body part, legs.

kind of lame because I train legs at least 3 times a week. Glute injects have the same problem. The gear is legit, and most of the time there is no pain the next day at all, except in the mentioned areas.


GM09 Yes if you are just starting a cycle injections can be more sore, than if you were on for a while... a muscle belly more saturated with water due to being on a steroid cycle for a while will accept the injection with less pain than if it is closer to the begining of a cycle (provided it is a perfect injection).

That being said, there are many reasons why your arm can swell and remain swollen. During the summer I had a very badly swollen shoulder, and thinking it was an infection was seen by an infectious disease doctor, who told me my shoulder was not infected and to go see an ortho. I didn't believe this, as I had not 'injured' it while training and still had all my strength in the shoulder with limiting range of motion due to the swelling... but there was nothing I could do to persuade him ... I asked him to aspirate but he would not, stating there was too many nerves in the area, thus too dangerous.

I ended up aspirating it myself, and i aspirated about 50 cc of blood. There had been a pocket which had filled with blood. I had tried Ice, antibiotics, ultrasound... nothing had worked. When i finally got the blood out I had my wife hold a compress on the shoulder to ensure it did not fill back up. Thankfully it didn't and I was fine. This happened less than three weeks out from a major national show.

It probably ocurred because of over use to the site.. so make sure you rotate your injection sites sufficiently. I try to go a full week before reinjecting in the same muscle group again.

If your injections continue to be sore consistently in all sites, then that is good indication that the preparation you are using is likely too toxic for your body to handle.



Make sure you are doing this with your legs straight, not bent, as that will make a big difference in post injection pain.

Also check out the ventrogluteal site, and be sure to add it into your rotation.


Thanks for this informative post.

I am pinning Glutes one week then shoulders the next, then back to Glutes. So they are getting two weeks break between.

My soreness and swelling at all my sites so far has been consistent for 5-7 days then seemingly disappears over night.

Im on my third week of my first cycle ever. Pinned my right glute for the second time last night and (knock on wood) a little tightness today that's all


yeh they are straight, while bent the muscle is under tension or "stretched". Good point though. I just wasn't sure if it would be the smartest training legs while having this feeling like a horse kicked me in my thigh. Its probably just a virgin muscle thing.


I don't know the cause of the hard lump feeling. It occurs much less frequently, fairly rarely, when using the guidelines above if the site hasn't been injected recently, or not any point within say an inch of it. Repeated injection in the same general area can cause it. Or even a first injection sometimes can cause it but perhaps only if the injection speed is fast: I am not sure.

I don't know of injuries being caused by the muscle being tighter as a result of injection but I can't rule out that that could be possible -- just don't have the knowledge on that unfortunately.


okay, once again thank you for your input. I'll definitely be extra cautious in training until this subsides.


I would say yes, you can definitely injure yourself due to injection issues....

First off a lot of swelling is going to decrease flexibility and range of motion. Decreased flexibility and ROM can definitely leave you vulnerable right!

Secondly repeated injections will cause buildup of scar tissue and alter the muscles long term flexibility and tendon tracking... I am thinking here particularly of the vastas lateralis site and the I.T. Bands. This can offsett the tracking of your knee joint....you figure out the rest.